MAUDE Adverse Event Report: ETHICON INC. PRLNE HS BLU 30IN 5-0 D/A RB-2 EP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PRLNE HS BLU 30IN 5-0 D/A RB-2 EP; SUTURE, NONABSORBABLE, SYNTHETIC
Model Number EPH8710H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).Attempts are being made to receive a device for evaluation.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent a cardiac surgery on (b)(6) 2020 and the suture was used.It was reported that the problem of pulling off suture needle happened when the suture was drawn close to sew for the seventh to the eighth stitches during the procedure.Another like suture was used to complete the surgery.There was no patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 06/17/2020.A manufacturing record evaluation was performed for the finished device lot number pkh033, and no non-conformances related to the reported complaint condition were identified.Additional h3 investigation summary: a needle/suture piece of product code eph8710, lot # pkh033 were returned for evaluation.During the visual inspection of a needle/suture piece, the swage and attachment area were noted to be as expected and a suture piece was noted still attached to needle and the end was noted cut appears to be by use of a surgical instrument.In handling this or any other suture material, care should be taken to avoid damage from handling.Avoid crushing or crimping damage due to application of surgical instruments such as forceps or needle holders.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the sample received, no performance - pull off suture needle was noted and the suture was damaged by an improper handling.

Brand Name
PRLNE HS BLU 30IN 5-0 D/A RB-2 EP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10111664
Report Number2210968-2020-04300
Device Sequence Number11716659
Product Code GAW
UDI-Device Identifier10705031233485
UDI-Public10705031233485
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date07/31/2024
Device Model NumberEPH8710H
Device Catalogue NumberEPH8710H
Device Lot NumberPJJ997
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2020
Initial Date Received by Manufacturer 05/26/2020
Supplement Date Received by Manufacturer06/12/2020
Initial Report FDA Received Date06/02/2020
Supplement Report FDA Received Date06/17/2020
Patient Sequence Number1